MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952820270
Medical Device Problem Codes Material Rupture (1546); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that balloon rupture and stent inadequate apposition occurred.The target lesion was located in the mildly tortuous and heavily calcified proximal left anterior descending artery (lad).Rotablation was performed with a 1.5 mm burr followed by another 1.75 mm burr.A 2.75 x 20 mm promus premier¿ drug-eluting stent was then advanced to treat the lesion.However, during first inflation at 9 atmospheres, the balloon ruptured.The stent was deployed and balloon was pulled negative.The device was removed from the patient's body.Subsequently, another non-bsc balloon catheter was advanced and deployed the stent sufficiently; and the procedure was completed.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: promus premier us mr 2.75 x 20mm stent delivery system was returned for analysis.The stent was not returned for analysis as it was deployed in the patient during the procedure.The manufacturing data for this device was reviewed and no anomalies were highlighted with the crimp details.The maximum stent profile for this device was within max crimped stent profile measurement.The balloon appeared to have been subjected to positive pressure and a vacuum pulled.There was hardened medium resembling blood present in the balloon.An attempt was made to inflate the device to rated burst pressure (rbp); however this failed due to hardened medium in the inflation lumen.The device was soaked at 37 degrees celsius in waterbath.After soaking the device, an attempt was made to inflate the device again however the device failed to inflate fully and began to leak out the distal tip indicating that there was a leak in the inner lumen.However the leak could not be identified due to the congealed blood present in the balloon and polymer extrusion.A visual and tactile examination of the hypotube revealed multiple kinks.It was not possible to examine the shaft polymer extrusion due to the presence of congealed blood in the balloon and extrusion.However the inflation media leaking from the tip of the device indicated a leak in the inner lumen.The tip was visually examined and no issues were noted.No other issues were identified during the product analysis.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
It was reported that balloon rupture and stent inadequate apposition occurred.The target lesion was located in the mildly tortuous and heavily calcified proximal left anterior descending artery (lad).Rotablation was performed with a 1.5mm burr followed by another 1.75mm burr.A 2.75x20mm promus premier drug-eluting stent was then advanced to treat the lesion.However, during first inflation at 9 atmospheres, the balloon ruptured.The stent was deployed and balloon was pulled negative.The device was removed from the patient's body.Subsequently, another non-bsc balloon catheter was advanced and deployed the stent sufficiently; and the procedure was completed.No patient complications were reported and the patient's status was fine.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6943836
Report Number2134265-2017-10211
Device Sequence Number16342604
Product Code NIQ
UDI-Device Identifier08714729844785
UDI-Public08714729844785
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2018
Device Model NumberH7493952820270
Device Catalogue Number39528-2027
Device Lot Number20233537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2017
Initial Date Received by Manufacturer 09/29/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date11/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;